MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Disconnection (1171); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, when the retracta detachable embolization coil was advanced through the angiodynamics sos angiographic catheter, it was discovered that the coil had disconnected.The procedure pertained to the common iliac ansatomosis vessel leak connecting to transplanted kidney.The customer reported that torqueing of the delivery wire was ruled out as a cause of the issue.The customer additionally confirmed that the product problem did not result in any adverse patient effects, and did not necessitate any additional procedure.The product has been received for evaluation and per photographs attached, the embolization coil has elongated.As of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, dimensional verification, documentation, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the microcoil was severely stretched.The outside diameter of the coil, the detachable coil delivery wire proximal coil outer diameter, outside diameter of centerless ground mandril, and detachable coil delivery wire distal coil outer diameter were all found to be within specification.Based on the information above, it was determined that there is no evidence to suggest that the device was not manufactured to specification and there is no evidence to suggest this failure was manufacturing related.Likely the stretched condition of the micro-coil is due to removal of the coil from the catheter or patient after it prematurely deployed.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.We will note that based on a review of the product information page for the sos omni selective catheter, the catheter is available both with and without sideports.It is unclear which type was used in this procedure.The ifu warns against using catheters with sideports.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints and have notified the appropriate personnel about this event.Per the quality engineering risk assessment no further action is required.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7264741
Report Number1820334-2018-00158
Device Sequence Number13816812
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)211018(10)7322906
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-12
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOS OMNI SELECTIVE CATHETER